MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIACGNOSTICS, INC. ADVIA CENTAUR TOTAL HCG (THCG); SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN

SIEMENS HEALTHCARE DIACGNOSTICS, INC. ADVIA CENTAUR TOTAL HCG (THCG); SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported an elevated advia centaur xpt total hcg (thcg) patient result that was discordant relative to retesting.The initial elevated result was reported and questioned by the physician.The sample was retested in duplicate and the results were lower.A corrected report was issued with the lower results.There are no known reports of patient intervention or adverse health consequences due to the event.
 
Additional Manufacturer Narrative
Siemens investigated a united states customer report of an elevated advia centaur xpt total hcg (thcg), lot: 361, patient result that was discordant relative to retesting.The patient sample initially resulted 95 miu/ml.The sample was repeated twice later in the day and both results were <1 miu/ml.The lower results were considered correct.Quality control (qc) recovered within acceptable ranges and no issues were reported with other patient samples.The customer received a sample probe tip detection error on the instrument immediately after the discordant result was generated.The error stopped the system from processing samples.While troubleshooting, the customer found several jammed sample tips containing serum near the sample tip orientation chute.This could potentially cause sample contamination.The customer homed the system multiple times and was able to resume running.The system continued to run with jammed sample tips until they were later removed.Service was dispatched to inspect the instrument for this event.A total service call was performed, but no instrument issues were identified at that time.The engineer ran multiple replicates of a negative sample, and all values resulted <1 miu/ml.The customer is operational, and the reported issue was resolved by routine troubleshooting.

Brand Name
ADVIA CENTAUR TOTAL HCG (THCG)
Common Device Name
SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN
Manufacturer (Section D)
SIEMENS HEALTHCARE DIACGNOSTICS, INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
333 coney st.
registration # 1219913
east walpole MA 02032
Manufacturer Contact
stacy loukos
333 coney st.
east walpole, MA 02032
MDR Report Key20817330
Report Number1219913-2024-00484
Device Sequence Number15632473
Product Code DHA
UDI-Device Identifier00630414505176
UDI-Public(01)00630414505176(10)19599361(17)250526
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K200210
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/26/2025
Device Model NumberN/A
Device Catalogue Number10308985
Device Lot Number19599361
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2024
Initial Report FDA Received Date12/02/2024
Date Device Manufactured07/26/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age34 YR
Patient SexFemale